I am a 31yr old married female with genital hsv2. I was diagnosed 6 yrs ago and other than the primary outbreak, have only had 2 or 3 very minor outbreaks. In the last 2 months I've had 3 major o.b.'s lasting 2-3weeks. They both have caused so much vaginal/cervical inflammation that I've gone to the e.r. and ended up on antibiotics to prevent a secondary infection. I'm now on day 16 of the latest ob and am still so uncomfortable. Though the lesions have reduced in size, I have intense burning, itching and discomfort. My ob's don't seem to respond to Valacyc. or acyc. The previous severe ob I treated with 500mg valacyc. 2x/day. then the e.r. doc changed it to 800mg acyc 5x/day for 6 days. This o.b. I've been on 1000mg valacyc. 2x/day for 9 days with very little decrease in severity of my symptoms. Questions: 1)Any thoughts or similar experiences and advice? 2) can I be the only person not to respond to the anti-virals? (I don't really think this is the case but I'm incredibly frustrated and at the end of my rope!) I am planning on going on suppression with the recommended dose of acyc 2x/day starting next week, if this o.b. ever clears up that is.
the doc I saw said that it looked like some other infection was going on and even went so far to suggest gonorrhea, but all tests came back negative for any std's and bacteria. My husband and I have been faithful to one another so I wasn't too surprised with the results.
Today is the first day I woke up feeling better and most of the inflammation has gone down. I think what may be happening is that I treated symptoms topically to get some relief in the beginning and it sends the whole area into a tail-spin of inflammation. I just need to stick to ice and my fan!
Clearly suppression therapy will be the best road for me...question about that: When you are on suppression therapy do you up your dose of acyc. if/when you have an outbreak to treat it or do you just ride it out?
Also, I've read your journal entries and many of your other responses over the last several days. I can't tell you what a comfort you are to those of us that are a part of this H-community. I'm sure answering the same questions over and over again gets tiring but please know that your knowledge, compassionate spirit and wisdom is a huge blessing to us during our time of need.
yes, if you are on suppressive therapy and have an ob, you change to the episodic dose and then back to suppressive therapy when you've completed that. if you are taking acyclovir 400mg 2x/day for suppressive therapy, if you have an ob, easiest thing to do is to take 800mg 3x/day for 2 days and then return to the 400mg 2x/day dose.
I'd definitely follow up on all of this with your gyn to cover your bases. many non-std related issues can cause us gals to have issues. not unusual at all for other issues to cause herpes to be more active and linger too.
Went to doc today beacause I'm still experiencing discomfort, sensitivity and a pins and needles type feeling. He said I have neuralgia...starting suppression therapy at the end of the week, I sure hope this is one of my last ob's!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.